Alert archive / California / Small Craft Advisories in 2016

Small Craft Advisory 27, NWS Eureka, CA

February 23, 2016

NWS Eureka, CA issued this small craft advisory at Feb 23, 2016, 3:38 AM PST. It took effect at Feb 24, 2016, 12:00 AM PST. It was in force for 27 hr.

The area

The counties it named.

The facts

Issued
Feb 23, 2016, 3:38 AM PST (11:38 UTC)
In effect from
Feb 24, 2016, 12:00 AM PST
Expired
Feb 25, 2016, 3:00 AM PST
In force
27 hr
Issued by
NWS Eureka, CA

The text

As transmitted.

496 
WHUS76 KEKA 231138
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
338 AM PST TUE FEB 23 2016

PZZ450-455-470-231945-
/O.NEW.KEKA.SC.Y.0027.160224T1100Z-160225T1100Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
338 AM PST TUE FEB 23 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM WEDNESDAY TO 3 AM
THURSDAY...

* WAVES...W SWELL BUILDING TO 13 TO 15 FT AT 19 SECONDS BY
  WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS WAVE CONDITIONS WILL
POSE A THREAT TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

$$

PZZ475-231945-
/O.NEW.KEKA.SC.Y.0027.160224T0800Z-160225T1100Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
338 AM PST TUE FEB 23 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 3 AM
THURSDAY...

* WAVES...W SWELL BUILDING TO 15 FT AT 18 SECONDS BY WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS WAVE CONDITIONS WILL
POSE A THREAT TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

$$
5 follow-up statements
201 
WHUS76 KEKA 240419
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
819 PM PST TUE FEB 23 2016

PZZ450-455-470-241230-
/O.CON.KEKA.SC.Y.0027.160224T1100Z-160225T1100Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
819 PM PST TUE FEB 23 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM WEDNESDAY TO
3 AM PST THURSDAY...

* WAVES...W SWELL BUILDING TO 13 TO 15 FT AT 19 SECONDS BY 
  WEDNESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS WAVE CONDITIONS WILL
POSE A THREAT TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

$$

PZZ475-241230-
/O.CON.KEKA.SC.Y.0027.160224T0800Z-160225T1100Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
819 PM PST TUE FEB 23 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
TO 3 AM PST THURSDAY...

* WAVES...W SWELL BUILDING TO 15 FT AT 18 SECONDS BY WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS WAVE CONDITIONS WILL
POSE A THREAT TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

$$
189 
WHUS76 KEKA 241120
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
320 AM PST WED FEB 24 2016

PZZ450-455-470-241930-
/O.CON.KEKA.SC.Y.0027.000000T0000Z-160225T1100Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
320 AM PST WED FEB 24 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM THURSDAY...

* WAVES...W SWELL BUILDING TO 14 TO 16 FT AT 18 SECONDS EARLY THIS
  MORNING. SWELL WILL START TO SUBSIDE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS WAVE CONDITIONS WILL
POSE A THREAT TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

$$

PZZ475-241930-
/O.CON.KEKA.SC.Y.0027.000000T0000Z-160225T1100Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
320 AM PST WED FEB 24 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM THURSDAY...

* WAVES...W SWELL BUILDING TO 15 TO 17 FT AT 18 SECONDS EARLY
  THIS MORNING. SWELL WILL START TO SUBSIDE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS WAVE CONDITIONS WILL
POSE A THREAT TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

$$
143 
WHUS76 KEKA 241630
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
830 AM PST WED FEB 24 2016

PZZ450-455-470-250030-
/O.CON.KEKA.SC.Y.0027.000000T0000Z-160225T1100Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
830 AM PST WED FEB 24 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST
THURSDAY...

* WAVES...W SWELL BUILDING TO 14 TO 16 FT AT 16 TO 18 SECONDS.
  THE SWELL WILL SUBSIDE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS WAVE CONDITIONS WILL
POSE A THREAT TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

$$

PZZ475-250030-
/O.CON.KEKA.SC.Y.0027.000000T0000Z-160225T1100Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
830 AM PST WED FEB 24 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST
THURSDAY...

* WAVES...W SWELL BUILDING TO 14 TO 16 FT AT 16 TO 18 SECONDS.
  THE SWELL WILL SUBSIDE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS WAVE CONDITIONS WILL
POSE A THREAT TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

$$
591 
WHUS76 KEKA 242230
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
230 PM PST WED FEB 24 2016

PZZ450-455-470-250630-
/O.CON.KEKA.SC.Y.0027.000000T0000Z-160225T1100Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
230 PM PST WED FEB 24 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST
THURSDAY...

* WAVES...W 14 TO 16 FT AT 16 TO 18 SECONDS. SEAS WILL SUBSIDE
  TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS WAVE CONDITIONS WILL
POSE A THREAT TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

$$

PZZ475-250630-
/O.CON.KEKA.SC.Y.0027.000000T0000Z-160225T1100Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
230 PM PST WED FEB 24 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST
THURSDAY...

* WAVES...W 14 TO 16 FT AT 16 TO 18 SECONDS. SEAS WILL SUBSIDE
  TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS WAVE CONDITIONS WILL
POSE A THREAT TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

$$
113 
WHUS76 KEKA 250443
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
843 PM PST WED FEB 24 2016

PZZ450-455-470-251100-
/O.CON.KEKA.SC.Y.0027.000000T0000Z-160225T1100Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
843 PM PST WED FEB 24 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST
THURSDAY...

* WAVES...W 10 TO 14 FT AT 14 TO 16 SECONDS. SEAS WILL SUBSIDE
  TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS WAVE CONDITIONS WILL
POSE A THREAT TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

$$

PZZ475-251100-
/O.CON.KEKA.SC.Y.0027.000000T0000Z-160225T1100Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
843 PM PST WED FEB 24 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST
THURSDAY...

* WAVES...W 10 TO 14 FT AT 14 TO 16 SECONDS. SEAS WILL SUBSIDE
  TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS WAVE CONDITIONS WILL
POSE A THREAT TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Feb 22, 3:51 PM PST, 11 hours 47 minutes earlier.

Area forecast discussion, Feb 22, 3:51 PM PST, 11 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
351 PM PST MON FEB 22 2016

.SYNOPSIS...HIGH PRESSURE BUILDING INTO THE PACIFIC NORTHWEST
TODAY WILL BRING WILL PROMOTE PLEASANT LATE WINTER WEATHER FOR
THE REGION.

&&

.DISCUSSION...HIGH PRESSURE ALOFT WILL PROMOTE EASTERLY OFFSHORE
FLOW TONIGHT AND BRING DRYING AND CLEARING TO THE ENTIRE REGION.
THERE MAY STILL BE SOME PATCHES OF LOW CLOUD AND FOG ALONG THE
COAST IN PROTECTED AREAS AND IN THE INTERIOR VALLEYS THOUGH.
DAYTIME HIGH TEMPERATURES WILL WARM UP ON TUE IN RESPONSE TO THE
OFFSHORE FLOW AND ADIABATIC HEATING. WE ARE EXPECTING HIGHS ABOUT
10F ABOVE NORMAL. MENDOCINO COUNTY WILL MOST LIKELY BE THE WARMEST
WITH HIGHS IN THE 70S. RECORD TEMPERATURES ARE NOT EXPECTED. THE
EASTERLY OFFSHORE WINDS WILL DIMINISH AND SHIFT AROUND TO THE WEST
IN THE AFTERNOON AT THE COAST. WE ARE EXPECTING HIGHS IN THE MID
TO UPPER 60S AT THE COAST ON TUE. RECORD WARMTH AT THE COAST IS
UNLIKELY AS IT WILL MOST LIKELY START OFF CHILLY AFTER THE LONG
CLEAR NIGHT WITH CALM OR LIGHT WINDS. A DECAYING FRONT WILL
APPROACH THE COASTAL WATERS TUESDAY NIGHT INTO WED MORNING AND
GENERATE CONSIDERABLE CLOUD COVER. NO RAIN IS EXPECTED AS THE
SHORTWAVE TROUGH RUNS INTO THE STRONG DOWNSTREAM RIDGE AND LIGHT
OFFSHORE FLOW PERSISTS.

(FRIDAY THROUGH MONDAY) CONFIDENCE IN THE LONG
RANGE FORECAST REMAINS ON THE LOW SIDE AS MODELS CONTINUE TO
ADJUST TIMING AND STRENGTH OF INCOMING SYSTEMS. THE FIRST FRONT
WILL WEAKEN AS IT COLLIDES INTO WEST COAST RIDGING. THIS WILL
BRING A CHANCE FOR RAIN MOSTLY NORTH OF CAPE MENDOCINO FRIDAY
NIGHT THROUGH SATURDAY. POPS WERE INCREASED TO LIKELY JUST ALONG
OUR NORTHERN BORDER WITH CHANCE POPS EVERYWHERE ELSE. ANOTHER
FRONT COULD BRING A SHOT OF RAIN LATE IN THE WEEKEND THEN RIDGING
SHOULD BRING MOSTLY DRY WEATHER NEXT WEEK. THIS AFTERNOON'S MODEL
SOLUTIONS HAD FALLEN INTO MUCH BETTER AGREEMENT COMPARED TO THIS
MORNING, HOWEVER, I OPTED TO CHANGE VERY LITTLE IN THE EXTENDED
FORECAST DUE TO RUN TO RUN INCONSISTENCIES. KML

&&

.AVIATION...SKY CONDITIONS WILL GENERALLY IMPROVE ALONG THE COAST
THROUGH THE NEXT TAF CYCLE AS HIGH PRESSURE PROMOTES WEAK OFFSHORE
FLOW. SOME PATCHY GROUND FOG IS POSSIBLE AT NIGHT BUT SHOULD NOT
PERSIST WITH MAINLY CLEAR SKIES EXPECTED THROUGHT THE DAY TIME
HOURS. FOR THE INTERIOR SITES...GROUND FOG HAS BEEN OBSERVED
DURING THE LATE NIGHT AND EARLY MORNING HOURS AND SHOULD BE AGAIN
TONIGHT BUT WILL LIKELY BURN OFF RAPIDLY BY LATE MORNING.

&&

.MARINE...HIGH SURFACE PRESSURE ACROSS THE EASTERN PACIFIC WILL
HELP MAINTAIN A RELAXED PRESSURE GRADIENT OVER THE NEXT SEVERAL
DAYS. THIS MEANS LIGHT TO MODERATE WINDS WILL PREVAIL THROUGH THE
WORK WEEK. WEAK PASSING DISTURBANCES WILL TURN WINDS OUT OF THE
SOUTH TUESDAY AND AGAIN FRIDAY BUT SHOULD NOT INCREASE THE WINDS
UNTIL A SYSTEM PASSES CLOSE BY SUNDAY. WESTERLY SWELL SYSTEMS WILL
OTHERWISE DOMINATE THE MARINE ENVIRONMENT THIS WEEK. THE FIRST SWELL
WILL BUILD ACROSS THE WATERS ON WEDNESDAY BRINGING THE SEA STATE TO
12 TO 14 FT WITH A SECOND SIMILAR SWELL ARRIVING FRIDAY THROUGH
SATURDAY. THE SEA STATE SHOULD THEN SETTLE OVER THE WEEKEND. SNEAKER
WAVES WILL POSE A THREAT TO BEACH GOERS AND FISHERMEN AS THE SWELL
RAPIDLY BUILDS ACROSS THE WATERS EARLY WEDNESDAY MORNING AND
POSSIBLY AGAIN FRIDAY NIGHT THROUGH SATURDAY MORNING. SNEAKER WAVES
WASH FARTHER UP BEACHES BRINGING A HEIGHTENED RISK TO BEACH GOERS OF
BEING SWEPT INTO THE WATER. STAY FARTHER BACK FROM THE OCEAN AND
STAY OFF ROCKS AND JETTIES AS THE BUILDING SURF WILL WASH OVER THESE
STRUCTURES MORE FREQUENTLY THROUGH THE DAY ON WEDNESDAY. KML

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
NORTHWEST CALIFORNIA COASTAL WATERS...
     SMALL CRAFT ADVISORY UNTIL 9 PM PST THIS EVENING FOR PZZ470-475.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/NWSEUREKA
HTTP://WWW.TWITTER.COM/NWSEUREKA

FOR FORECAST ZONE INFORMATION
SEE FORECAST ZONE MAP ONLINE:
HTTP://WWW.WEATHER.GOV/EUREKA/ZONEMAP.PNG
Hazardous weather outlook, Feb 23, 3:12 AM PST, 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
312 AM PST TUE FEB 23 2016

CAZ001-002-241115-
REDWOOD COAST-MENDOCINO COAST-
312 AM PST TUE FEB 23 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

LONG PERIOD WESTERLY SWELL WILL BUILD TONIGHT BRINGING A THREAT
FOR SNEAKER WAVES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

LONG PERIOD WESTERLY SWELL WILL CONTINUE TO BUILD ON WEDNESDAY.
THERE WILL BE A THREAT FOR SNEAKER WAVES THROUGH THE DAY. SURF
MAY REACH 20 FT IN THE AFTERNOON ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ003-004-076-241115-
NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR-
312 AM PST TUE FEB 23 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Small Craft Advisories in California, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.